Deep Vein Thrombosis (DVT) Support Group

Deep-vein thrombosis, also known as deep-venous thrombosis or DVT, is the formation of a blood clot ("thrombus") in a deep vein. It can be caused by something preventing blood from circulating or clotting normally. Join the support group if you are coping with DVT and find others who are going through the same challenges.

0 Online
0 Online

Xarelto... And hot flushes?

Hanging around here and the PE group I recently read a post about Xarelto and someone mentioned having hot flushes really bad. I also started having these about 1 month ago put them down to my age (49).

However as there little advice regarding Xarelto and contraindications as it is relatively new, it did just occur to me that there may be a link?

I am still having regular periods and have no other menopausal signs.

Other users comments would be interesting.

Replies

rmb
rmb

Not sure.

eHealthMe is a site that offers patient/provider feedback on drugs and here's what it says on hot flushes.
http://www.ehealthme.com/ds/xarelto/hot%2Bflushes%2Baggravated

It's such a new drug and so at this time it may be hard to know, but I will say that I'm 48 and have been having hot flashes on and off for a couple of years now. While you're not in menopause, you may be in the perimenopausal phase, where hormones start to fluctuate , ovaries slow down on egg production. So it wouldn't surprise me if it were related to that, but who knows considering it seems to coincide with a medication you started taking.
deleted_user
deleted_user

It may have been my comments you read. I was having regular periods right on time every month. I started Xarelto the first week in June. Had a period on 6/6. Mid July I started having hot flashes -- was not having them before. I was having as many as 35 or 40 a day. I'm only having around 15 now, they seemed to have slowed down for some unknown reason I'm grateful for. Have not had a period since 6/6. Had my hormones tested last Monday because I was complaining about the hot flashes and I came back postmenopausal. The timing seems suspicious, but I'm not a good case to judge it on. I'm 47. And I had to have a partial hysterectomy last year due to a large fibroid that aggravated the May-Thurner Syndrome I have. They left my ovaries and enough of my cervix so I was still having a very small period every month for over a year.

So while the timing is suspicious, my gyno was not surprised since the blood supply around my ovaries had been disturbed during the partial hysterectomy. He didn't think I would make it to 59 like my mother did before becoming postmenopausal. That being said, Xarelto was certainly interested in my hot flashes and that I had become postmenopausal right after I started their product when I called them last week to ask if I could take Estroven or Peruvian Maca.

I did a search on Xarelto and hot flashes when I started having them and the only thing I found was the same thing rmp mentioned in her post.
jerry1976
jerry1976

I'm on Warfarin and I've been getting a lot of hot flashes. I'm not sure what is causing the hot flashes, but it could be unrelated to the blood thinning medication. I can't speak for Xarelto as it's too expensive for me to afford as an all cash patient. Also, I'll let you all be the guinea pigs for about 5 years before I decide to make the switch from Warfarin on over to the newer stuff. I want to make sure it's safe to take long term.
rmb
rmb

Jerry, that may be from other medication. I know you take some pain relief meds. This is interesting:
http://www.acponline.org/about_acp/chapters/az/opioid.pdf

This is from the American College of Physicians.